Louisiana, 2008Hail and Damaging Winds in Louisiana, March 14, 2008
March 14, 2008 · NWS SHV · 43 events in 6 counties and zones
About 3 to 4 supercells formed in a moist and unstable air mass in |southwest Arkansas and north Louisiana ahead of a surface dry line |located over northeast Texas. The supercells produced several episodes |of large hail, with a few occurrences of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
About 3 to 4 supercells formed in a moist and unstable air mass in |southwest Arkansas and north Louisiana ahead of a surface dry line |located over northeast Texas. The supercells produced several episodes |of large hail, with a few occurrences of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 14, 2:12 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 14, 2:12 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT FRI MAR 14 2008
.DISCUSSION...
WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS
TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL
PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL
QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY
THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG
CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS
ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE
W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE
WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP
IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS
MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS
TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS
TIL WEDNESDAY. /17/
&&
.AVIATION...
SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE
EVENING. LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST
WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT. BEST CHANCE FOR WEATHER
OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW
CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST
AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN
DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 77 47 70 / 20 0 0 0
MLU 60 78 46 68 / 30 0 0 0
DEQ 49 68 40 66 / 20 10 0 0
TXK 57 72 45 67 / 20 10 0 0
ELD 59 75 41 68 / 30 10 0 0
TYR 57 75 48 71 / 10 0 0 0
GGG 58 77 45 70 / 10 0 0 0
LFK 61 82 48 74 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/24
Hazardous weather outlook, Mar 14, 11:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAR 14 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI MAR 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A
COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND
CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS
COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY
RAINFALL AND POSSIBLY SOME SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME.
17
In the hours before
Local storm report, Mar 14, 5:37 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 8 E RINGOLD 34.23N 95.00W
03/13/2008 E1.25 INCH MCCURTAIN OK PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL FELL AT A RESIDENCE.
&&
D. BUTTSEvent by event
35 hail, 4 funnel cloud, 4 thunderstorm wind. Local standard time, as filed.
Hail, Caddo
- When
- March 14, 6:10 PM CST
- Where
- Caddo County, Hosston
- Measured
- 2.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.880, -93.880
Hail, Caddo
- When
- March 14, 6:10 PM CST
- Where
- Caddo County, 2.7 mi ENE of Hosston
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.900, -93.840
Penny sized hail fell on Highway 71.
Hail, Webster
- When
- March 14, 6:40 PM CST
- Where
- Webster County, Shongaloo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.930, -93.300
Hail, Webster
- When
- March 14, 7:00 PM CST
- Where
- Webster County, 4.84 mi N of Sykes Ferry
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.900, -93.450
Golfball sized hail fell in Sarepta, Louisiana.
Hail, Webster
- When
- March 14, 7:05 PM CST
- Where
- Webster County, 4.5 mi NNE of Sykes Ferry
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.890, -93.420
Hail fell in Sarepta, Louisiana.
Hail, Webster
- When
- March 14, 7:10 PM CST
- Where
- Webster County, 0.69 mi S of Cotton Vly
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -93.420
Funnel Cloud, Webster
- When
- March 14, 7:10 PM CST
- Where
- Webster County, 0.69 mi S of Cotton Vly
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -93.420
Funnel cloud was spotted just south of Cotton Valley, Louisiana.
Thunderstorm Wind, Webster
- When
- March 14, 7:15 PM CST
- Where
- Webster County, 0.69 mi S of Cotton Vly
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -93.420
Trees were downed in Cotton Valley, Louisiana.
Hail, Claiborne
- When
- March 14, 7:40 PM CST
- Where
- Claiborne County, 2.15 mi SSE of Hurricane
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.590, -92.920
Hail, Webster
- When
- March 14, 7:40 PM CST
- Where
- Webster County, 3 mi NNE of Nine Forks
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.620, -93.180
Thunderstorm Wind, Claiborne
- When
- March 14, 7:40 PM CST
- Where
- Claiborne County, 0.9 mi NE of Homer
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -93.060
Trees were downed in Homer, Louisiana.
Hail, Claiborne
- When
- March 14, 7:50 PM CST
- Where
- Claiborne County, 0.9 mi NE of Homer
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -93.060
Multiple reports of golfball sized hail in town and communities near town.
Hail, Lincoln
- When
- March 14, 8:13 PM CST
- Where
- Lincoln County, 0.9 mi SE of Chautauqua Spgs
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.540, -92.640
Hail reported just west of U.S. Highway 167.
Hail, Lincoln
- When
- March 14, 8:15 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.530, -92.640
Quarter to half dollar sized hail reported in Ruston, Louisiana.
Hail, Lincoln
- When
- March 14, 8:20 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.640
Golfball sized hail reported in town and across several communities near town.
Funnel Cloud, Lincoln
- When
- March 14, 8:20 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Reported by
- Amateur Radio
- Coordinates
- 32.530, -92.640
Thunderstorm Wind, Lincoln
- When
- March 14, 8:20 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.640
Trees were downed in Ruston, Louisiana.
Hail, Lincoln
- When
- March 14, 8:23 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.530, -92.640
Quarter sized hail reported just east of U.S. Highway 167 and Interstate 20.
Funnel Cloud, Lincoln
- When
- March 14, 8:25 PM CST
- Where
- Lincoln County, 0.9 mi NE of Grambling
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.710
Hail, Lincoln
- When
- March 14, 8:26 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.530, -92.640
Half dollar sized hail fell just south of town on U. S. Highway 167.
Hail, Union
- When
- March 14, 8:30 PM CST
- Where
- Union County, 1.35 mi ENE of Downsville
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.630, -92.400
Golfball sized hail in the city of Downsville, Louisiana.
Funnel Cloud, Lincoln
- When
- March 14, 8:35 PM CST
- Where
- Lincoln County, Choudrant
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.520
Hail, Lincoln
- When
- March 14, 8:39 PM CST
- Where
- Lincoln County, 0.9 mi NE of Choudrant
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.540, -92.510
Half dollar sized hail reported along the Interstate 20 corridor and mile marker 91.
Hail, Lincoln
- When
- March 14, 8:39 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.530, -92.640
Golfball sized hail busted the windshield out of a car.
Hail, Ouachita
- When
- March 14, 8:40 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Carlton
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.540, -92.330
Penny sized hail reported one mile north of U.S. Highway 80 on Brownlee Road.
Hail, Ouachita
- When
- March 14, 8:40 PM CST
- Where
- Ouachita County, 0.9 mi NE of Cheniere
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.270
Nickel sized hail reported half way between Monroe and Calhoun, Louisiana.
Hail, Ouachita
- When
- March 14, 8:45 PM CST
- Where
- Ouachita County, 0.58 mi E of Calhoun
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.520, -92.360
Half dollar sized hail reported along the Interstate 20 corridor and mile marker 101.
Hail, Lincoln
- When
- March 14, 8:50 PM CST
- Where
- Lincoln County, 0.9 mi NE of Downsville
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.630, -92.410
Hail, Ouachita
- When
- March 14, 8:50 PM CST
- Where
- Ouachita County, 2.43 mi WSW of Calhoun
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.510, -92.410
Hail fell in the city of Calhoun, Louisiana.
Hail, Ouachita
- When
- March 14, 9:00 PM CST
- Where
- Ouachita County, 0.9 mi SE of Calhoun
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.510, -92.360
Hail fell in Calhoun, Louisiana.
Thunderstorm Wind, Union
- When
- March 14, 9:00 PM CST
- Where
- Union County, Farmerville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -92.400
Several trees were downed in Farmerville, Louisiana.
Hail, Ouachita
- When
- March 14, 9:02 PM CST
- Where
- Ouachita County, 0.9 mi SE of Bawcomville
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.470, -92.170
Hail, Ouachita
- When
- March 14, 9:03 PM CST
- Where
- Ouachita County, 1.17 mi E of Claiborne
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.520, -92.160
Hail fell at the intersection of Well Road and U.S. 80.
Hail, Ouachita
- When
- March 14, 9:05 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.080
Hail fell in downtown Monroe, Louisiana.
Hail, Ouachita
- When
- March 14, 9:05 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.510, -92.150
Hail reported on Forty Oaks Farm Road.
Hail, Ouachita
- When
- March 14, 9:10 PM CST
- Where
- Ouachita County, 1.35 mi ESE of Kiroli Woods
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.540, -92.150
Hail fell on the northwest side of town.
Hail, Ouachita
- When
- March 14, 9:14 PM CST
- Where
- Ouachita County, Brownsville
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.480, -92.150
Hail fell on the southwest part of town.
Hail, Ouachita
- When
- March 14, 9:38 PM CST
- Where
- Ouachita County, 1.38 mi N of Breard
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.550, -92.080
Hail, Ouachita
- When
- March 14, 9:45 PM CST
- Where
- Ouachita County, 0.9 mi NE of Highland Park
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.560, -92.110
Hail fell on the edge of the Monroe, Louisiana city limits.
Hail, Ouachita
- When
- March 14, 9:50 PM CST
- Where
- Ouachita County, 0.58 mi E of Frizzell
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.570, -91.990
Hail, Ouachita
- When
- March 14, 9:53 PM CST
- Where
- Ouachita County, 1.75 mi E of Sicard
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.530, -92.000
Hail, Ouachita
- When
- March 14, 9:53 PM CST
- Where
- Ouachita County, 0.58 mi E of Frizzell
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.570, -91.990
Hail, Ouachita
- When
- March 14, 9:56 PM CST
- Where
- Ouachita County, 0.69 mi N of Magenta
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.510, -92.050
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 14, 20081 death · 30 injured · $26 million · EF2 · 8 events
- Tornado and Hail in Arkansas, March 14 to 15, 2008$2.0 million · EF2 · 48 events
- Tornadoes and Hail in Alabama, March 14 to 15, 2008$1.1 million · EF2 · 21 events
- Hail in Louisiana, March 14, 2008$670,000 · 2.75 in hail · 4 events
- Hail and Damaging Wind in Arkansas, March 14, 2008$560,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Mississippi, March 14 to 15, 2008$192,000 · 1.75 in hail · 29 events
- Wildfire and High Wind in Texas, March 14 to 16, 2008$250,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, March 14, 2008$100,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Mississippi, March 14 to 15, 2008$105,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in California, March 14 to 17, 2008$76,000 · 50 kt wind · 11 events
- Hail in Arkansas, March 14 to 15, 2008$30,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Alabama, March 14 to 15, 2008$19,000 · 52 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85549, 87416, 87415, 87414, 85548, 85547, 87410, 87409, 85541, 85542, 87408, 87406, 87405, 87404, 87397, 87398, 87403, 87396, 87395, 87394, 87393, 87392, 87389, 87390, 87387, 87388, 87386, 85572, 85573, 85570, 85571, 85569, 85568, 85566, 85567, 85565, 85564, 85563, 85562, 85561, and more.